Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|JennyC - Mon Oct 02, 2006 10:48 pm||
my roommate (f 23)had giardia a little while ago and has amebic dysentery. She has been very sick for the last few weeks and has a difficult time keeping food down. She just returned from Argentina a few months ago. Right now though, she has a cold, a hard time breathing, slight fever and she is concerned because her tongue is white. She doesn’t want to see a doctor yet. She works two jobs and is a full time student -- getting time off is difficult.
She isn’t able to eat without getting sick, the previous doctor said that is from the amebic dysentery, but the medicine they gave her makes it worse and she is nauseous for days so she won’t eat. I am worried and want to help her. Do you have any advise on what foods she might find agreeable and how to help her?
|Theresa Jones, RN - Wed Oct 11, 2006 7:20 am||
She may want to contact her physician to see if there is an alternative medication verses the one she is currently prescribed. However, if not, certain medications taken on an empty stomach may make the symptoms of nausea/vomiting etc. even worse. The medication regimen needs to be taken until completed or the infection will not subside. You may want to suggest, at the very least, rather than not eating at all, a full liquid diet, i.e., broths, jello, popsicles, ice cream, etc. at least until symptoms subside.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.